Tennessee, 2010

Drought in Tennessee, December 1 to 14, 2010

December 1 to 14, 2010 · NWS OHX · 4 events in 4 counties and zones

The below normal rainfall deficit that resulted in abnormally dry conditions across several counties in central and northwestern portions of Middle Tennessee in November ended by mid December, as ground moisture levels reached normal levels for this time of year.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The below normal rainfall deficit that resulted in abnormally dry conditions across several counties in central and northwestern portions of Middle Tennessee in November ended by mid December, as ground moisture levels reached normal levels for this time of year.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 30, 11:33 PM CST, 27 minutes earlier.

Area forecast discussion, Nov 30, 11:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 PM CST TUE NOV 30 2010

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...PRECIP HAS ENDED FOR THE MOST PART...ONLY A FEW
FLURRIES POSSIBLE OVERNIGHT. IFR CIGS CONTINUE OVER KCSV AND WILL
PROBABLY NOT IMPROVE SIGNIFICANTLY UNTIL AFTER SUNRISE. CIGS AT
KCSV SHOULD IMPROVE AFTER SUNRISE TO MVFR WITH A STEADY
IMPROVEMENT DURING THE DAY. MVFR CIGS AT KBNA SHOULD START TO
BREAKUP AROUND 09Z AS THE BACKEDGE OF THE STRATOCU LAYER IS
CURRENTLY ALONG THE TENNESSEE RIVER WEST OF KBNA AND IS ADVANCING
STEADILY EWD.

&&

.PREV DISCUSSION... /ISSUED 852 PM CST TUE NOV 30 2010/

UPDATE...AM STARTING TO SEE SOME LIGHT ECHOES POP UP ON CLEAR AIR
REFLECTIVITY, AND HAVE ALSO RECEIVED REPORTS OF FLURRIES OCCURRING
UPSTREAM, SO AM GOING TO UPDATE THE PUBLIC FORECAST TO INCREASE
CLOUD COVER AND ALSO INCLUDE FLURRIES FOR THE REMAINDER OF THE
EVENING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18
Hazardous weather outlook, Nov 30, 2:17 PM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CST TUE NOV 30 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-012030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
217 PM CST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS WILL BE ENDING THIS EVENING INTO TONIGHT ACROSS MIDDLE
TENNESSEE. COLDER AIR WILL CAUSE A BRIEF PERIOD OF LIGHT SLEET OR
SNOW FLURRIES AS THE PRECIPITATION ENDS. LITTLE OR NO ACCUMULATION
IS EXPECTED...BUT SOME PARTS OF THE PLATEAU MAY RECEIVE A DUSTING.

LINGERING SURFACE MOISTURE AND SUB FREEZING TEMPERATURES LATE IN
THE NIGHT MAY CAUSE A FEW SLICK SPOTS...ESPECIALLY ON THE
CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING MOISTURE AND COLD TEMPERATURES MAY CAUSE SOME TRAVEL
PROBLEMS WITH PATCHY ICE ON WEDNESDAY MORNING...ESPECIALLY ON THE
PLATEAU.

FOR THE REMAINDER OF THE PERIOD...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Davidson

When
December 1, 12:00 AM CST to December 14, 6:00 AM CST
Where
Davidson forecast zone
Reported by
Other Federal Agency
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Drought, Cheatham

When
December 1, 12:00 AM CST to December 14, 6:00 AM CST
Where
Cheatham forecast zone
Reported by
Other Federal Agency
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Drought, Robertson

When
December 1, 12:00 AM CST to December 14, 6:00 AM CST
Where
Robertson forecast zone
Reported by
Other Federal Agency
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Drought, Dickson

When
December 1, 12:00 AM CST to December 14, 6:00 AM CST
Where
Dickson forecast zone
Reported by
Other Federal Agency
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272441, 272443, 272444, 272445.